Skip to main content
Log in

Maximal Factorization of Operators Acting in Köthe–Bochner Spaces

  • Published:
The Journal of Geometric Analysis Aims and scope Submit manuscript


Using some representation results for Köthe–Bochner spaces of vector valued functions by means of vector measures, we analyze the maximal extension for some classes of linear operators acting in these spaces. A factorization result is provided, and a specific representation of the biggest vector valued function space to which the operator can be extended is given. Thus, we present a generalization of the optimal domain theorem for some types of operators on Banach function spaces involving domination inequalities and compactness. In particular, we show that an operator acting in Bochner spaces of p-integrable functions for any \(1<p<\infty \) having a specific compactness property can always be factored through the corresponding Bochner space of 1-integrable functions. Some applications in the context of the Fourier type of Banach spaces are also given.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Abasov, N., Pliev, M.: On two definitions of a narrow operator on Köthe–Bochner spaces. Arch. Math. 111, 167–176 (2018)

    Article  MathSciNet  MATH  Google Scholar 

  2. Bartle, R.G., Dunford, N., Schwartz, J.: Weak compactness and vector measures. Can. J. Math. 7, 289–305 (1955)

    Article  MathSciNet  MATH  Google Scholar 

  3. Bochner, S.: Integration von Funktionen, deren Werte die Elemente eines Vectorraumes sind. Fundam. Math. 20, 262–276 (1933)

    Article  MATH  Google Scholar 

  4. Calabuig, J.M., Fernández Unzueta, M., Galaz Fontes, F., Sánchez Pérez, E.A.: Extending and factorizing bounded bilinear maps defined on order continuous Banach function spaces. RACSAM 108, 353–367 (2014)

    Article  MathSciNet  MATH  Google Scholar 

  5. Calabuig, J.M., Jiménez-Fernández, E., Juan, M.A., Sánchez-Pérez, E.A.: Optimal extensions of compactness properties for operators on Banach function spaces. Topol. Appl. 203, 57–66 (2016)

    Article  MathSciNet  MATH  Google Scholar 

  6. Cembranos, P., Mendoza, J.: Banach spaces of vector-valued functions, Lecture Notes in Mathematics, vol. 1676. Springer, Berlin (1997)

  7. Cerdà, J., Hudzik, H., Mastyło, M.: Geometric properties of Köthe-Bochner spaces. Math. Proc. Camb. Philos. Soc. 120(3), 521–533 (1996)

    Article  MathSciNet  MATH  Google Scholar 

  8. Choi, C., Lee, H.H.: Operators of Fourier type p with respect to some subgroups of a locally compact abelian group. Arch. Math. 81(4), 457–466 (2003)

    Article  MathSciNet  MATH  Google Scholar 

  9. Defant, A., Floret, K.: Tensor Norms and Operator Ideals. North-Holland, Amsterdam (1993)

    MATH  Google Scholar 

  10. Defant, A., López Molina, J.A., Rivera, M.J.: On Pitt’s theorem for operators between scalar and vector-valued quasi-Banach sequence spaces. Monatshefte für Mathematik 130(1), 7–18 (2000)

    Article  MathSciNet  MATH  Google Scholar 

  11. Diestel, J., Uhl, J.J.: Vector Measures. American Mathematical Society, Providence (1977)

    Book  MATH  Google Scholar 

  12. Duru, H., Kitover, A., Orhon, M.: Multiplication operators on vector-valued function spaces. Proc. Am. Math. Soc. 141, 3501–3513 (2013)

    Article  MathSciNet  MATH  Google Scholar 

  13. Feledziak, K.: Absolutely continuous linear operators on Köthe–Bochner spaces. Banach Center Publ. 92, 85–89 (2011)

    Article  MathSciNet  MATH  Google Scholar 

  14. Feledziak, K., Nowak, M.: Integral representation of linear operators on Orlicz-Bochner spaces. Collect. Math. 61, 277–290 (2010)

    Article  MathSciNet  MATH  Google Scholar 

  15. Huerta, P.G.: Espacios de medidas vectoriales. Thesis, Universidad de Valencia, ISBN: 8437060591 (2005)

  16. Kusraev, A.G.: Dominated Operators. Springer, Dordrecht (2000)

    Book  MATH  Google Scholar 

  17. Lewis, D.R.: On integrability and summability in vector spaces. Ill. J. Math. 16, 294–307 (1972)

    Article  MathSciNet  MATH  Google Scholar 

  18. Lin, P.-K.: Köthe-Bochner Function Spaces. Birkhauser, Boston (2004)

    Book  MATH  Google Scholar 

  19. Lindenstrauss, J., Tzafriri, L.: Classical Banach Spaces II. Springer, Berlin (1979)

    Book  MATH  Google Scholar 

  20. Nowak, M.: Bochner representable operators on Köthe–Bochner spaces. Comment. Math. 48, 113–119 (2008)

    MathSciNet  MATH  Google Scholar 

  21. Okada, S.: Does a compact operator admit a maximal domain for its compact linear extension? In: Curbera, G., Mockenhaupt, G., Ricker, W.J. (eds.) Vector Measures, Integration and Related Topics, pp. 313–322. Basel, Birkhäuser (2009)

    Chapter  Google Scholar 

  22. Okada, S., Ricker, W.J., Pérez, E.A.S.: Optimal Domains and Integral Extensions of Operators acting in Function Spaces, Operator Theory Advances and Applications, vol. 180. Birkhäuser, Basel (2008)

    Google Scholar 

  23. Sánchez Pérez, E.A., Szwedek, R.: Vector measures with values in \(\ell ^\infty (\Gamma )\) and interpolation of Banach lattices. J. Convex Anal. 25, 75–92 (2018)

    MathSciNet  Google Scholar 

Download references


First author is supported by Grant MTM2011-23164 of the Ministerio de Economía y Competitividad (Spain). Second author is supported by Grant 284110 of CONACyT (Mexico). Fourth author is supported by Grant MTM2016-77054-C2-1-P of the Ministerio de Ciencia, Innovación y Universidades, Agencia Estatal de Investigaciones (Spain) and FEDER.

Author information

Authors and Affiliations


Corresponding author

Correspondence to E. A. Sánchez-Pérez.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Calabuig, J.M., Fernández-Unzueta, M., Galaz-Fontes, F. et al. Maximal Factorization of Operators Acting in Köthe–Bochner Spaces. J Geom Anal 31, 560–578 (2021).

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification